Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 240, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 22, 2012, 3:28 PM EDT for Johnston County, Sampson County, Wayne County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2012, 3:28 PM EDT (19:28 UTC)
- Expired
- Jul 22, 2012, 4:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Sampson County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 53 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2475 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
640
WUUS52 KRAH 221928
SVRRAH
NCC101-163-191-222015-
/O.NEW.KRAH.SV.W.0240.120722T1928Z-120722T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
328 PM EDT SUN JUL 22 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 415 PM EDT
* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER NEWTON GROVE...OR 17 MILES SOUTH OF
SMITHFIELD...MOVING EAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HOBBTON...
GRANTHAM...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 334 AND 348.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3533 7851 3546 7812 3518 7805 3517 7807
3517 7810 3518 7816 3516 7816 3515 7847
TIME...MOT...LOC 1928Z 260DEG 19KT 3526 7837
$$
ELLIS2 follow-up statements
781
WWUS52 KRAH 221946
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
346 PM EDT SUN JUL 22 2012
NCC101-163-191-222015-
/O.CON.KRAH.SV.W.0240.000000T0000Z-120722T2015Z/
JOHNSTON NC-WAYNE NC-SAMPSON NC-
346 PM EDT SUN JUL 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN SAMPSON...SOUTHWESTERN WAYNE AND SOUTHEASTERN
JOHNSTON COUNTIES...
AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NEWTON
GROVE...OR 13 MILES NORTHWEST OF MOUNT OLIVE...MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... GRANTHAM.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 348.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3535 7844 3546 7812 3518 7805 3517 7807
3517 7810 3518 7816 3516 7816 3515 7838
TIME...MOT...LOC 1946Z 260DEG 19KT 3528 7825
$$
ELLIS401
WWUS52 KRAH 222000
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EDT SUN JUL 22 2012
NCC101-163-191-222010-
/O.CAN.KRAH.SV.W.0240.000000T0000Z-120722T2015Z/
JOHNSTON NC-WAYNE NC-SAMPSON NC-
400 PM EDT SUN JUL 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAMPSON...
SOUTHWESTERN WAYNE AND SOUTHEASTERN JOHNSTON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
LAT...LON 3535 7844 3546 7812 3518 7805 3517 7807
3517 7810 3518 7816 3516 7816 3515 7838
TIME...MOT...LOC 2000Z 260DEG 19KT 3529 7816
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:00 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 22, 3:00 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT SUN JUL 22 2012 .SYNOPSIS... A RIDGE OF HIGH PRESSURE WILL BUILD WEST OF THE AREA...ALLOWING UPPER LEVEL DISTURBANCES TO TRACK SOUTHEAST THROUGH THE REGION DURING THE WEEK. HOT AND HUMID CONDITIONS WILL OCCUR AS WELL. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM SUNDAY... THE LATEST SURFACE ANALYSIS SHOWED THE SURFACE FRONT OVER THE VIRGINIA BORDER OR NOSING JUST SOUTH...AND THE FRONT MAY BE STARTING TO TO FINALLY WASH OUT AND LIFT SLIGHTLY NORTH AS THERE HAVE BEEN SOME OBSERVATIONS...PARTICULARLY TOWARD THE TRIAD...SHOWING WINDS RETURNING TO A SOUTHERLY COMPONENT. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED NEAR THE DIFFERENTIAL HEATING BOUNDARY TOWARD THE SOUTHWEST PIEDMONT...SANDHILLS...AND SOUTHERN COASTAL PLAIN WHERE THE SPC MESOANALYSIS INDICATED MLCAPE JUST OVER 2000J/KG. OTHER SCATTERED SHOWERS AND THUNDERSTORMS FORMED CLOSER TO THE SURFACE BOUNDARYIN HIGHER TERRAIN...NEARER WHAT IS LEFT OF AN 850MB TROUGH AND THE UPPER LEVEL TROUGH AND COOLER MID-LEVEL TEMPERATURES. THROUGH THE EVENING...ANTICIPATE GENERALLY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA...WITH POSSIBLY THE LEAST COVERAGE TOWARD THE NORTHERN COASTAL PLAIN WHERE THE AIR IS MORE STABLE DUE TO THE LOWER CLOUDS ERODING THE LATEST THERE. MLCAPE ON THE SPC MESOANALYSIS IS A RELATIVE MINIMUM THERE... JUST ABOVE 1000J/KG. ISOLATED SEVERE WEATHER IS STILL A POSSIBILITY...THOUGH 0-6KM SHEAR IS WEAK AND...ACCORDING TO THE SPC MESOANALYSIS...DOWNDRAFT CAPE IS A RELATIVE MINIMUM OVER THE STATE. STILL...PRECIPITATION LOADING COULD RESULT IN A BRIEFLY STRONG TO SEVERE DOWNDRAFT. OVERNIGHT...THE NAM AND GFS FORECAST 850MB THETA-E ADVECTION... WITH SLIGHT COOLING ON BUFR SOUNDINGS IN THE LAYER BETWEEN 700MB AND 500MB. WHILE DIURNALLY THE CHANCES FOR PRECIPITATION SHOULD DIMINISH...WILL RETAIN THE SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM OVERNIGHT DUE TO THE MODEST MOISTURE ADVECTION AND COOLING ALOFT. THE LATEST NAM DOES SHOW WEAK SYNOPTIC LIFT OVERNIGHT AS WELL. LOW TEMPERATURES SHOULD BE VERY SIMILAR TO PREVIOUS NIGHTS...70 TO 75...WITH A SPRINKLING OF UPPER 60S. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... AS OF 300 PM SUNDAY... SIMILAR CONDITIONS TO RECENT DAYS CONTINUE MONDAY...WITH ONE DIFFERENCE EXPECTED TO BE THAT THE WEAK SURFACE BOUNDARY SHOULD EITHER BE ESSENTIALLY WASHED OUT AND/OR LIFTING NORTH. WITH THE 850MB THETA-E ADVECTION EXPECTED OVERNIGHT...A RELATIVE MAXIMUM OF 850MB THETA-E IS FORECAST MONDAY. BOTH THE NAM AND THE GFS FORECAST A MID-LEVEL SHORTWAVE MOVING IN THE NORTHWEST FLOW ALOFT TOWARD CENTRAL NORTH CAROLINA DURING THE AFTERNOON...COINCIDENT WITH A WEAK 500MB JETLET AROUND 30KT AND WEAK DIFFLUENCE ALOFT. 1000-500MB LAPSE RATES ARE FORECAST TO BE JUST SHY OF 7C/KM...AND WHILE A STRONG SURFACE FEATURE TO HELP GENERATE DEEP CONVECTION SEEMS LACKING... THE PIEDMONT TROUGH ITSELF MAY BE SUFFICIENT TO PROVIDE SCATTERED THUNDERSTORMS IN THE AFTERNOON THROUGH THE EVENING. DOWNDRAFT CAPE IS ONCE AGAIN FORECAST TO BE LIMITED...BUT AN ISOLATED SEVERE STORM DUE TO DAMAGING WIND CANNOT BE RULED OUT. 1000-850MB THICKNESSES ARE SUPPORTIVE OF WARMER MOS GUIDANCE TEMPERATURES FOR HIGHS MONDAY... WITH A DEFINITE LEAN TOWARD THE BIASED CORRECTED MOS GUIDANCE READINGS WHICH HAVE BEEN DIFFICULT TO BEAT AT TIMES...WITH HIGHS MOSTLY 93 TO 96. OVERNIGHT MONDAY...DEEP CONVECTION SHOULD DIMINISH DIURNALLY AS LIFT DECREASES...ALONG WITH BUFR SOUNDINGS SHOWING THE AIR MASS BECOMING MORE STABLE WITH SLIGHT COLUMN WARMING ALOFT. THE NAM FORECASTS THE POTENTIAL FOR A DISTURBANCE IN THE NORTHWEST FLOW APPROACHING CENTRAL NORTH CAROLINA LATE AT NIGHT...WITH BETTER THAN MODEST UPPER-LEVEL DIVERGENCE AND ENHANCED 850MB CONVERGENCE APPROACHING CENTRAL NORTH CAROLINA FROM THE NORTHWEST LATE. THE GFS SHOWS SOMETHING SIMILAR...JUST DELAYED UNTIL AFTER MONDAY NIGHT. HOW THIS COULD EVOLVE IS CERTAINLY DIFFICULT TO DETERMINE...BUT WILL NOTE JUST A SLIGHT CHANCE OF A THUNDERSTORM MAINLY WEST AND NORTH OF THE TRIANGLE LATE AT NIGHT MONDAY. OVERNIGHT LOWS MONDAY NIGHT...WITH A TIGHTER GRADIENT AND A LITTLE MORE WIND THAN SHOULD BE THE CASE TONIGHT...A COUPLE OF DEGREES ON AVERAGE WARMER THAN TONIGHT... LOWER TO MID 70S. -DJF STRONG HIGH PRESSURE IN THE MID-UPPER LEVELS OF THE ATMOSPHERE PROJECTED TO BE CENTERED OVER THE MID SOUTH AND EXTEND NW-SE. MEANWHILE BROAD UPPER TROUGH OVER THE CANADIAN MARITIMES AND NEW ENGLAND WILL AMPLIFY/DIG SOUTHWARD IN RESPONSE TO A S/W CROSSING THE NORTHERN LAKES-SOUTHERN ONTARIO. THE CIRCULATION AROUND THE UPPER RIDGE AND AMPLIFYING TROUGH WILL RESULT IN NW ALOFT FROM THE SOUTHERN LAKES/OH VALLEY INTO THE CAROLINAS. TAIL END OF THE S/W RESPONSIBLE FOR THE AMPLIFICATION OF THE UPPER TROUGH WILL BRUSH VA INTO NE NC LATE TUE INTO TUE NIGHT. THIS FEATURE INTERACTING WITH THE AVAILABLE MOISTURE AND POTENTIAL INSTABILITY SHOULD TRIGGER/SUSTAIN ISOLATED-SCATTERED CONVECTION...MAINLY ACROSS THE NORTH HALF BY LATE TUESDAY AFTERNOON OR TUESDAY EVENING. EXPECT CONVECTION TO BETTER ORGANIZED WELL NORTH OF OUR NORTHERN COUNTIES (ACROSS NORTHERN VA INTO SOUTHERN PA AS THIS REGION WILL BE ON THE SOUTH END OF MID LEVEL FLOW 40-50KTS). STILL...LOW LEVEL LAPSE RATES NEAR 9 DEG C SUGGEST POSSIBILITY OF STRONG WIND GUSTS WITH ANY CONVECTION THAT DEVELOPS. PROXIMITY OF OUTFLOW BOUNDARIES AND AVAILABLE MOISTURE/INSTABILITY WARRANT THE MENTION OF A SLIGHT CHANCE POP OVERNIGHT TUESDAY ACROSS THE NORTH. WEDNESDAY...A SERIES OF WEAK PERTURBATIONS IN THE NW FLOW ALOFT COUPLED WITH A MODERATELY MOIST AND SLIGHTLY UNSTABLE AIR MASS WILL SUPPORT THE DEVELOPMENT OF SCATTERED CONVECTION...ESPECIALLY DURING THE HEAT OF THE DAY. PLAN TO MAINTAIN CHANCE POPS FROM PREVIOUS THOUGH POP MAY NEED TO BE INCREASED IN LATER FORECAST ISSUANCE ONCE IT BECOMES MORE CLEAR THE TIMING/STRENGTH OF DISTURBANCES ALOFT AND EVIDENCE/POSITION OF ANY OUTFLOW BOUNDARIES FROM THE PREVIOUS DAY'S CONVECTION. LOW LEVEL THICKNESSES AVERAGE ABOUT 15M ABOVE NORMAL...SUPPORTIVE OF AFTERNOON TEMPS IN THE LOWER 90S NW PIEDMONT TO THE MID 90S ELSEWHERE. THESE TEMPS COMBINED WITH DEWPOINTS NEAR 70-LOWER 70S EQUATES TO HEAT INDICES 101-105 OVER MOST OF THE REGION EXCLUDING THE NW PIEDMONT. THICKNESSES LOWER A TAD WEDNESDAY THOUGH 850MB TEMPS STILL PROJECTED TO BE CLOSE TO 20 DEG C. SHADED MAX TEMPS A DEGREE OR TWO LOWER FROM TUESDAY'S MAX THOUGH POTENTIAL FOR TEMPS TO BE ANOTHER 3-5 DEGREES COOLER OVER THE NORTH IF LATE TONIGHT CONVECTION OCCURS AND ITS ASSOCIATED CLOUDINESS LINGERS WELL INTO WEDNESDAY MORNING. MIN TEMPS 70-75. -WSS && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 300 PM SUNDAY... BROAD UPPER RIDGE WILL EXTEND ACROSS THE SE U.S. ON THU. RESULTANT WLY FLOW OVER CENTRAL NC WILL MAINTAIN HOT CONDITIONS WITH A 1-IN-3 CHANCE OF AFTERNOON-EVENING CONVECTION ALONG A WEAK SURFACE TROUGH OVER THE REGION. HEIGHTS LOWER FRIDAY INTO SATURDAY AS UPPER TROUGH OVER THE NE U.S. BEGINS TO AMPLIFY IN RESPONSE TO A DECENT S/W CROSSING THE NORTHERN HIGH PLAINS INTO THE GREAT LAKES-LOWER OH VALLEY. THIS MID LEVEL FEATURE SHOULD SHARPEN THE SURFACE TROUGH OVER OUR REGION. THIS IN TURN SHOULD CAUSE SLIGHTLY BETTER CONFLUENCE..AND WHEN COUPLED WITH THE AVAILABLE MOISTURE/INSTABILITY...SHOULD TRANSLATE TO A HIGHER THREAT FOR SCATTERED CONVECTION EACH DAY. BY SUNDAY BASE OF UPPER TROUGH PROJECTED TO DRIFT EAST WHICH SHOULD RESULT IN A DECREASE IN CONVECTIVE COVERAGE. PROJECTED LOW LEVEL THICKNESSES REMAIN 10 TO AS MUCH AS 20M ABOVE NORMAL...SUGGESTING MAX TEMPS 3-6 DEGREES ABOVE NORMAL. THIS WOULD SUPPORT MAX TEMPS IN THE MID 90S FOR MOST OF CENTRAL NC THU-SUN THOUGH CONVECTIVE CLOUD DEBRIS AND CONVECTION INITIATION WILL PLAY A ROLE IN DETERMINING HOW HOT IT WILL GET. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 142 PM SUNDAY... THE LATEST VISIBLE SATELLITE IMAGE SHOWED THE LOW CLOUDS RAPIDLY ERODING FROM THE SOUTHEAST...SUCH THAT AT LEAST LOW VFR OR HIGH MVFR CONDITIONS OUTSIDE OF SHOWERS AND THUNDERSTORMS SHOULD RETURN TO ALL TAF SITES BY 19Z OR 20Z. SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP ALONG A DIFFERENTIAL HEATING BOUNDARY WHERE THE SOUTHERN EDGE OF THE CLOUD LINE WAS DURING THE MORNING...AND THESE SHOULD AFFECT KFAY WITH OTHER SHOWERS AND THUNDERSTORMS NEAR THE MAIN... WEAK SURFACE FRONT MOVING IN FROM THE WEST THROUGH THE TRIAD...AND INTO THE TRIANGLE AND TOWARD KRWI DURING THE AFTERNOON AND EARLY EVENING. OVERNIGHT THROUGH MONDAY MORNING...MOSTLY VFR CONDITIONS ARE EXPECTED...WITH THE CONFIDENCE IN ANY LOW CLOUDS LESS THAN THE LAST COUPLE OF NIGHTS BASED ON THE OUTPUT OF MODEL SOUNDINGS...AND THE SREF PROBABILITIES OF SUCH BEING THE LOWEST OF THE LAST COUPLE OF DAYS. DURING MONDAY MORNING...SOUTHWEST OR WEST-SOUTHWEST SURFACE WINDS SHOULD SHOW SOME GUSTS IN THE LOWER TO MID TEENS KNOTS WITH MIXING. BEYOND THE 18Z VALID TAF PERIOD...ISOLATED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED MONDAY...AND THEN CHANCES FOR SHOWERS AND THUNDERSTORMS AS WELL AS THEIR ADVERSE AVIATION CONDITIONS GRADUALLY INCREASE DURING THE WEEK IN THE HOT AND HUMID AIR MASS...WITH LIFT ASSISTED BY UPPER-LEVEL DISTURBANCES. AVIATION INTERESTS SHOULD NOTE THAT MONDAY NIGHT...WINDS OFF OF THE SURFACE ARE FORECAST TO INCREASE TO AT LEAST AROUND 30 KNOTS AS THE OVERALL GRADIENT INCREASES...THOUGH THESE SUCH WINDS SHOULD BE THE STRONGEST NOCTURNAL WINDS TO OCCUR JUST OFF OF THE SURFACE OUTSIDE OF DEEP CONVECTION DURING THE WEEK...WITH THE POSSIBLE EXCEPTION OF OVERNIGHT THURSDAY. THE CHANCES FOR LATE NIGHT AND MORNING LOW CLOUDS SHOULD ALSO INCREASE WITH THE CHANCES FOR SHOWERS AND STORMS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SEC/DJF NEAR TERM...DJF SHORT TERM...DJF/WSS LONG TERM...WSS AVIATION...DJF
Hazardous weather outlook, Jul 22, 6:00 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 600 AM EDT SUN JUL 22 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-231000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 600 AM EDT SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS UPPER LEVEL DISTURBANCES TRACK ACROSS THE CAROLINAS. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 2 PM THIS AFTERNOON AND 10 PM THIS EVENING. TORRENTIAL RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE... PRIMARILY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE WEATHER WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS THROUGHOUT THE WEEK AS NORTHWEST FLOW ALOFT BECOMES ESTABLISHED OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD MONITOR THE LATEST DAY 1 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER AND BE PREPARED FOR THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. CONVECTIVE OUTLOOKS AND DISCUSSIONS FROM THE STORM PREDICTION CENTER CAN BE FOUND ONLINE AT HTTP://WWW.SPC.NOAA.GOV VINCENT
In the hours before
Local storm report, Jul 22, 11:09 AM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1109 AM EDT SUN JUL 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 1 W MEBANE 36.09N 79.30W
07/21/2012 ALAMANCE NC LAW ENFORCEMENT
TREE BLOWN DOWN ALONG LAKE LATHAM ROAD. TIME ESTIMATED.
&&
EVENT NUMBER RAH1200656
DJFLocal storm report, Jul 22, 1:46 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
146 PM EDT SUN JUL 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM LIGHTNING 6 E FLOWERS 35.64N 78.25W
07/22/2012 JOHNSTON NC TRAINED SPOTTER
HOUSE STRUCK BY LIGHTNING AND DAMAGED... TIME ESTIMATED
&&
EVENT NUMBER RAH1200657
SECSpecial weather statement, Jul 22, 1:56 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
156 PM EDT SUN JUL 22 2012
NCZ088-089-221900-
CUMBERLAND-SAMPSON-
156 PM EDT SUN JUL 22 2012
...SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS PARTS OF SAMPSON
AND CUMBERLAND COUNTIES THROUGH 300 PM EDT...
AT 154 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SPRING LAKE AND AROUND FORT BRAGG...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EASTOVER...LINDEN...
WADE...AND FALCON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
THIS ALSO INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 355...
AND INTERSTATE 95 BETWEEN EXITS 52 AND 65.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING. WHILE DRIVING...BE PREPARED
TO SLOW DOWN IN AREAS OF BRIEFLY HEAVY RAIN TO AVOID HYDROPLANING.
STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3504 7909 3509 7909 3513 7912 3519 7909
3523 7889 3526 7882 3526 7871 3525 7862
3527 7860 3526 7841 3527 7829 3522 7824
3520 7816 3498 7815
TIME...MOT...LOC 1754Z 269DEG 12KT 3517 7896
DJFSpecial weather statement, Jul 22, 2:58 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EDT SUN JUL 22 2012
NCZ077-088-089-222000-
CUMBERLAND-HARNETT-SAMPSON-
258 PM EDT SUN JUL 22 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...HARNETT AND
CUMBERLAND COUNTIES THROUGH 400 PM EDT...
AT 258 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SPIVEY'S CORNER...OR ABOUT 18 MILES SOUTHEAST OF LILLINGTON...MOVING
EAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SPIVEY'S
CORNER...NEWTON GROVE...LINDEN...AND HOBBTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 355.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 52 AND 77.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3503 7908 3513 7912 3519 7910 3527 7922
3535 7914 3535 7854 3534 7853 3531 7854
3526 7849 3526 7842 3529 7831 3522 7824
3520 7816 3498 7815
TIME...MOT...LOC 1858Z 273DEG 10KT 3522 7857
ELLISSpecial weather statement, Jul 22, 3:09 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
309 PM EDT SUN JUL 22 2012
NCZ083-222015-
ANSON-
309 PM EDT SUN JUL 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS ANSON COUNTY THROUGH 415 PM
EDT...
AT 309 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PEACHLAND...OR ABOUT 10 MILES WEST OF WADESBORO...MOVING EAST AT 15
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WADESBORO...
LILESVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3506 8030 3521 8026 3515 8022 3517 8020
3515 8016 3517 8016 3519 8011 3512 8007
3509 8002 3511 7992 3507 7991 3505 7988
3501 7990 3498 7987 3490 7985 3485 7990
3481 7992 3481 8032
TIME...MOT...LOC 1909Z 281DEG 11KT 3497 8023
ELLISSpecial weather statement, Jul 22, 3:24 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
324 PM EDT SUN JUL 22 2012
NCZ073>075-083>086-222030-
ANSON-HOKE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-STANLY-
324 PM EDT SUN JUL 22 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...SCOTLAND...
RICHMOND...MOORE...MONTGOMERY...ANSON AND HOKE COUNTIES THROUGH 430
PM EDT...
AT 323 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 6 MILES WEST OF NORWOOD...OR ABOUT 11 MILES
SOUTH OF ALBEMARLE...MOVING EAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE...WADESBORO...NORWOOD...MOUNT
GILEAD...TROY...RAEFORD...AND CARTHAGE.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3524 8048 3551 8029 3552 7935 3549 7934
3547 7936 3535 7927 3531 7919 3527 7922
3519 7910 3513 7911 3495 7903 3483 7919
3483 7934 3477 7933 3463 7946 3480 7968
3481 8032 3519 8029 3516 8035 3518 8048
TIME...MOT...LOC 1923Z 277DEG 12KT 3521 8020
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:34 PM EDT | Special Weather Statement | RAH | Randolph | 41 min |
| Jul 21, 8:40 PM EDT | Areal Flood Advisory | RAH | Randolph | 52 min |
| Jul 21, 8:47 PM EDT | Areal Flood Advisory | RAH | Wake | 44 min |
| Jul 21, 8:51 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 24 min |
| Jul 21, 9:16 PM EDT | Special Weather Statement | RAH | Chatham, Wake | 59 min |
| Jul 21, 9:45 PM EDT | Special Weather Statement | RAH | Orange | 45 min |
| Jul 22, 12:08 AM EDT | Special Weather Statement | RAH | Alamance | 37 min |
| Jul 22, 12:43 AM EDT | Areal Flood Advisory | RAH | Alamance, Orange | 107 min |
| Jul 22, 12:50 AM EDT | Special Weather Statement | RAH | Alamance, Orange | 40 min |
| Jul 22, 2:22 AM EDT | Special Weather Statement | RAH | Wilson | 38 min |
| Jul 22, 3:03 AM EDT | Special Weather Statement | RAH | Wayne | 42 min |
| Jul 22, 3:16 AM EDT | Areal Flood Advisory | RAH | Johnston, Wayne, Wilson | 2 hr |
| Jul 22, 3:27 AM EDT | Special Weather Statement | RAH | Wake | 63 min |
| Jul 22, 3:51 AM EDT | Areal Flood Advisory | RAH | Wake | 100 min |
| Jul 22, 4:26 AM EDT | Special Weather Statement | RAH | Wake | 49 min |
| Jul 22, 4:43 AM EDT | Special Weather Statement | RAH | Franklin | 47 min |
| Jul 22, 1:56 PM EDT | Special Weather Statement | RAH | Cumberland | 64 min |
| Jul 22, 2:58 PM EDT | Special Weather Statement | RAH | Cumberland | 62 min |
| Jul 22, 3:09 PM EDT | Special Weather Statement | RAH | Anson | 66 min |
| Jul 22, 3:24 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 66 min |
| Jul 22, 3:47 PM EDT | Special Weather Statement | RAH | Guilford | 58 min |
| Jul 22, 4:46 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Moore | 86 min |
| Jul 22, 4:58 PM EDT | Special Weather Statement | RAH | Montgomery | 62 min |
| Jul 22, 5:00 PM EDT | Special Weather Statement | RAH | Cumberland | 60 min |
| Jul 22, 5:25 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore | 50 min |
| Jul 22, 5:45 PM EDT | Special Weather Statement | RAH | Sampson | 60 min |
| Jul 22, 6:17 PM EDT | Special Weather Statement | RAH | Hoke | 58 min |
| Jul 22, 6:39 PM EDT | Special Weather Statement | RAH | Wake | 66 min |
| Jul 22, 6:53 PM EDT | Special Weather Statement | RAH | Johnston | 67 min |
| Jul 22, 7:32 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 30 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.